Alert archive / Indiana / River Flood Warnings in 2008

River Flood Warning 184, NWS Indianapolis, IN

May 16, 2008Lawrence County, Martin County, Indiana

NWS Indianapolis, IN issued this river flood warning at May 16, 2008, 11:19 AM EDT for Lawrence County, Martin County, Indiana. It took effect at May 20, 2008, 2:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 16, 2008, 11:19 AM EDT (15:19 UTC)
In effect from
May 20, 2008, 2:00 AM EDT
Expired
May 19, 2008, 11:59 AM EDT
In force
Issued by
NWS Indianapolis, IN
Flood severity
Minor

Counties Lawrence County, IN, Martin County, IN

The radar

The Louisville radar (KLVX), 108 km from the middle of the area, began a volume at 15:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point East Fork White River at Williams (WLLI3).

Action stage
5 ft
Minor stage
8 ft
Moderate stage
14 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at May 16, 6:55 AM EDT, 4 hours 24 minutes earlier.

Area forecast discussion, May 16, 6:55 AM EDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
655 AM EDT FRI MAY 16 2008

.AVIATION...DISCUSSION FOR 12Z TAFS

LOW PRES WAS FOUND ACRS ERN WV AT 11Z AND HIGH PRES EXTENDED FROM
MISSOURI TO THE SOUTHERN GREAT LAKES.  SATELLITE SHOWS CLEARING LINE
JUST WEST OF A KLAF-KHUF LINE AND CLEARING OR AT LEAST OF SCATTERING
OF CLOUDS WILL OCCUR DURING THE MORNING HOURS AS HIGH PRESSURE
BUILDS INTO THE OHIO VALLEY. AREAS OF FOG HAVE DEVELOPED OVER
ILLINOIS AND I WOULD NOT RULE OUT A BRIEF PERIOD OF MVFR FOG MAINLY
AT KLAF FOR A FEW HOURS THIS MORNING.  CU RULE SHOWS VALUES OF +2
AND HIGHER LATER TOADY AND MODEL SOUNDINGS INDICATE MOSTLY CLEAR
CONDITIONS LATER TODAY AND EARLY TONIGHT. A WEAK COLD FRONT WILL
MOVE INTO NORTHERN INDIANA LATE TONIGHT WITH INCREASING MID/HIGH
CLOUDS.

&&

.PREVIOUS FORECAST DISCUSSION...FORECAST FOCUS WILL BE ON CHANCE OF
PRECIP THROUGH THE WEEKEND...BELOW NORMAL TEMPS TO CONTINUE TIL MID
WEEK NEXT WEEK.

AT 07Z SURFACE LOW WAS MOVING EAST ACROSS KY AND PRECIP WAS COMING
TO AN END OVER THE CWA.

STUBBORN RIDGING OVER THE WEST COAST OF THE CONUS WILL KEEP INDIANA
IN MOSTLY NW FLOW ALOFT.  SPLIT FLOW PATTERN DEVELOPS AS AN H5 LOW
CLOSES OFF OVER THE GREAT LAKES THROUGH THE WEEKEND.  WILL USE A
MODEL BLEND FOR THIS ISSUANCE.

TODAY AND TONIGHT...H5 TROF WILL MOVE SOUTH ACROSS THE CWA TODAY.
CLEARING LINE WAS OVER EASTERN ILLINOIS AND CONTINUING TO MOVE E/SE
INTO INDIANA.  THE MORNING MAY BE CLEAR FOR NW PORTIONS OF THE CWA
BUT SOME CU WILL FORM LATER THIS AFTERNOON RESULTING IN A PCLDY
SKY.  LEANED TOWARD COOLER MOS AS PAST FEW DAYS MOS HIGH TEMPS HAVE
BEEN TOO WARM EVEN IN SUNNY SKIES.  TONIGHT HAVE ADDED A LOW POP
INTO NW CORNER OF THE CWA AS A FRONT DROPS SOUTH INTO INDIANA.

SATURDAY...NAM/GFS DIFFER SLIGHTLY WITH TIMING OF FROPA AND PRECIP
ASSOCIATED WITH THE FRONT.  NAM IS FASTER WITH FROPA AND DOESNT
WEAKEN IT AS MUCH AS THE GFS DOES.  CANT COMPLETELY RULE OUT PRECIP
SO WILL KEEP IN CHANCE POPS ON SATURDAY DURING THE DAY.  FOR
SATURDAY NIGHT FRONT WILL BE CLEAR OF THE CWA LEAVING A SHORT BREAK
IN SHOWER ACTIVITY.

SUNDAY...H5 LOW LINGERS OVER THE UPPER GREAT LAKES KEEPING INDIANA
IN NW FLOW AND A COLD ADVECTION PATTERN.  MID LEVEL LAPSE RATES ARE
HIGH ENOUGH TO SUPPORT SOME INSTABILITY SHOWERS ESPECIALLY IN THE
NORTHEASTERN HALF OF THE CWA.  WILL TRIM POPS SOME IN THE SW PORTION
OF THE CWA IN THE MORNING AND BRING THEM BACK TO CHC CAT IN THE
AFTERNOON AS THE COLD CORE OF THE UPPER LOW DIVES INTO CENTRAL
INDIANA.

MONDAY THROUGH THURSDAY...THE ECMWF IS FASTER WITH BREAKING DOWN THE
WEST COAST RIDGE ON TUES WHILE THE GFS DROPS ANOTHER WAVE THROUGH
INDIANA.  STILL PLENTY OF UNCERTAINTY IN THIS TIME FRAME AND DID NOT
MAKE ANY BIG CHANGES TO POPS.  IT DOES LOOK LIKE A RETURN TO NEAR
NORMAL TEMPERATURES IS IN THE LONG TERM FORECAST AS BOTH THE
GFS/ECMWF AGREE ON SOME RIDGING EAST OF THE ROCKIES BUT TIMING AND
STRENGTH ARE STILL UNCERTAIN.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

AVIATION...JH
PUBLIC...SALLY
Hazardous weather outlook, May 16, 4:18 AM EDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
418 AM EDT FRI MAY 16 2008

INZ021-028>031-035>042-045>049-052-054>057-062>065-072-170830-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-
MARION-HANCOCK-HENRY-CLAY-MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN-
BARTHOLOMEW-DECATUR-JENNINGS-
418 AM EDT FRI MAY 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ043-044-051-053-060-061-067>071-170830-
VERMILLION-PARKE-VIGO-OWEN-SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-
LAWRENCE-JACKSON-
418 AM EDT FRI MAY 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

LOWLAND FLOODING AND NEAR BANKFULL CONDITIONS CONTINUE ALONG THE EAST
FORK WHITE RIVER...MUSCATATUCK RIVER...WABASH RIVER AND WHITE RIVER
IN WESTERN AND SOUTHERN INDIANA. PLEASE SEE THE LATEST FLOOD
STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

LOWLAND FLOODING WILL PERSIST ALONG PORTIONS OF AREA RIVERS.

LOWLAND FLOODING WILL CONTINUE THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 11:19 AM EDTRiver Flood WarningINDLawrence, Martin5 days

Nearby

River Flood Warnings in Indiana, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.